Advertisement

Archive for Rational Mechanics and Analysis

, Volume 225, Issue 2, pp 601–661 | Cite as

Gevrey Smoothing for Weak Solutions of the Fully Nonlinear Homogeneous Boltzmann and Kac Equations Without Cutoff for Maxwellian Molecules

  • Jean-Marie Barbaroux
  • Dirk Hundertmark
  • Tobias Ried
  • Semjon Vugalter
Article

Abstract

It has long been suspected that the non-cutoff Boltzmann operator has similar coercivity properties to the fractional Laplacian. This has led to the hope that the homogenous Boltzmann equation enjoys similar regularity properties to the heat equation with a fractional Laplacian. In particular, the weak solution of the fully nonlinear non-cutoff homogenous Boltzmann equation with initial datum in \({L^1_2(\mathbb{R}^d)\cap L {\rm log} L(\mathbb{R}^d)}\), i.e., finite mass, energy and entropy, should immediately become Gevrey regular for strictly positive times. We prove this conjecture for Maxwellian molecules.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alexandre, R.: Integral estimates for a linear singular operator linked with the Boltzmann operator. I. Small singularities \({0 < v < 1}\). Indiana Univ. Math. J. 55(6), 1975–2022, 2006 doi: 10.1512/iumj.2006.55.2861
  2. 2.
    Alexandre, R.: A review of Boltzmann equation with singular kernels. Kinet. Relat. Models 2(4), 551–646, 2009 doi: 10.3934/krm.2009.2.551
  3. 3.
    Alexandre, R., Desvillettes, L., Villani, C., Wennberg, B.: Entropy dissipation and long-range interactions. Arch. Ration. Mech. Anal. 152(4), 327–355, 2000. doi: 10.1007/s002050000083
  4. 4.
    Alexandre, R., El Safadi, M.: Littlewood-Paley theory and regularity issues in Boltzmann homogeneous equations. I. non-cutoff case and Maxwellian molecules. Math. Models Methods Appl. Sci. 15(6), 907–920, 2005. doi: 10.1142/S0218202505000613
  5. 5.
    Alexandre, R., Elsafadi, M.: Littlewood-Paley theory and regularity issues in Boltzmann homogeneous equations. II. Non cutoff case and non Maxwellian molecules. Discrete Contin. Dyn. Syst. Ser. A 24(1), 1–11, 2009. doi: 10.3934/dcds.2009.24.1
  6. 6.
    Alexandre, R., He, L.: Integral estimates for a linear singular operator linked with Boltzmann operators. II. High singularities \({1 \leq \nu < 2}\). Kinet. Relat. Models 1(4), 491–513, 2008. doi: 10.3934/krm.2008.1.491
  7. 7.
    Alexandre, R., Morimoto, Y., Ukai, S., Xu, C.J., Yang, T.: Uncertainty principle and kinetic equations. J. Funct. Anal. 255(8), 2013–2066, 2008. doi: 10.1016/j.jfa.2008.07.004
  8. 8.
    Alexandre, R., Morimoto, Y., Ukai, S., Xu, C.J., Yang, T.: Regularizing effect and local existence for the non-cutoff Boltzmann equation. Arch. Ration. Mech. Anal. 198(1), 39–123, 2010. doi: 10.1007/s00205-010-0290-1
  9. 9.
    Alexandre, R., Morimoto, Y., Ukai, S., Xu, C.J., Yang, T.: Smoothing effect of weak solutions for the spatially homogeneous Boltzmann equation without angular cutoff. Kyoto J. Math. 52(3), 433–463, 2012. doi: 10.1215/21562261-1625154
  10. 10.
    Arkeryd, L.: On the Boltzmann equation. I: existence. Arch. Ration. Mech. Anal. 45(1), 1–16, 1972. doi: 10.1007/BF00253392
  11. 11.
    Arkeryd, L.: Intermolecular forces of infinite range and the Boltzmann equation. Arch. Ration. Mech. Anal. 77(1), 11–21, 1981. doi: 10.1007/BF00280403
  12. 12.
    Barbaroux, J.M., Hundertmark, D., Ried, T., Vugalter, S.: Strong smoothing for the non-cutoff homogeneous Boltzmann equation for maxwellian molecules with Debye–Yukawa type interaction. Kinet. Relat. Models. 10(4), 901–924, 2017. doi: 10.3934/krm.2017036
  13. 13.
    Bobylev, A.V.: Exact solutions of the nonlinear Boltzmann equation and the theory of relaxation of a Maxwellian gas. Theor. Math. Phys. 60(2), 820–841, 1984. doi: 10.1007/BF01018983
  14. 14.
    Boltzmann, L.: Weitere Studien über das Wärmegleichgewicht unter Gasmolecülen. Akademie der Wissenschaften in Wien, Mathematisch-Naturwissenschaftliche Klasse, Sitzungsberichte, Abteilung IIa 66, 275–370, 1872. doi: 10.1017/CBO9781139381420.023
  15. 15.
    Chen, Y., He, L.: Smoothing estimates for Boltzmann equation with full-range interactions: spatially homogeneous case. Arch. Ration. Mech. Anal. 201(2), 501–548, 2011. doi: 10.1007/s00205-010-0393-8
  16. 16.
    Chen, Y., He, L.: Smoothing estimates for Boltzmann equation with full-range interactions: Spatially inhomogeneous case. Arch. Ration. Mech. Anal. 203(2), 343–377, 2012. doi: 10.1007/s00205-011-0482-3
  17. 17.
    Desvillettes, L.: About the regularizing properties of the non-cut-off Kac equation. Commun. Math. Phys. 168(2), 417–440, 1995. doi: 10.1007/BF02101556
  18. 18.
    Desvillettes, L.: Regularization properties of the 2-dimensional non radially symmetric non cutoff spatially homogeneous Boltzmann equation for Maxwellian molecules. Transp. Theory Stat. Phys. 26(3), 341–357, 1997. doi: 10.1080/00411459708020291
  19. 19.
    Desvillettes, L.: Boltzmann’s kernel and the spatially homogeneous Boltzmann equation. Rivista di Matematica della Università à di Parma (6) 4*, 1–22, 2001. http://www.rivmat.unipr.it/vols/2001-4s/indice.html
  20. 20.
    Desvillettes, L.: About the use of Fourier transform for the Boltzmann equation. Rivista di Matematica della Università à di Parma (7) 2*, 1–99, 2003. http://www.rivmat.unipr.it/vols/2003-2s/indice.html
  21. 21.
    Desvillettes, L., Furioli, G., Terraneo, E.: Propagation of Gevrey regularity for solutions of the Boltzmann equation for Maxwellian molecules. Trans. Am. Math. Soc. 361(4), 1731–1747, 2009. doi: 10.1090/S0002-9947-08-04574-1
  22. 22.
    Desvillettes, L., Mouhot, C.: Stability and uniqueness for the spatially homogeneous boltzmann equation with long-range interactions. Arch. Ration. Mech. Anal. 193(2), 227–253, 2009. doi: 10.1007/s00205-009-0233-x
  23. 23.
    Desvillettes, L., Wennberg, B.: Smoothness of the solution of the spatially homogeneous Boltzmann equation without cutoff. Commun. Partial Differ. Equ. 29(1–2), 133–155, 2004. doi: 10.1081/PDE-120028847
  24. 24.
    DeVore, R.A., Lorentz, G.G.: Constructive Approximation, Grundlehren der mathematischen Wissenschaften, vol. 303. Springer, Berlin, 1993. doi: 10.1007/978-3-662-02888-9
  25. 25.
    Gautschi, W.: On inverses of Vandermonde and confluent Vandermonde matrices. Numerische Mathematik 4(1), 117–123, 1962. doi: 10.1007/BF01386302
  26. 26.
    Glangetas, L., Najeme, M.: Analytical regularizing effect for the radial and spatially homogeneous Boltzmann equation. Kinet. Relat. Models 6(2), 407–427 2013. doi: 10.3934/krm.2013.6.407
  27. 27.
    Goudon, T.: On Boltzmann equations and Fokker–Planck asymptotics: Influence of grazing collisions. J. Stat. Phys. 89(3–4), 751–776, 1997. doi: 10.1007/BF02765543
  28. 28.
    Kac, M.: Probability and Related Topics in Physical Sciences, With special lectures by G. E. Uhlenbeck, A. R. Hibbs, and B. van der Pol. Lectures in Applied Mathematics. Proceedings of the Summer Seminar, Boulder, Colo. 1957, Vol. I., 1 edn. Interscience Publishers, London-New York 1959Google Scholar
  29. 29.
    Karlin, S.: Interpolation properties of generalized perfect splines and the solutions of certain extremal problems. I. Trans. Am. Math. Soc. 206, 25–66, 1975. doi: 10.2307/1997146
  30. 30.
    Lekrine, N., Xu, C.J.: Gevrey regularizing effect of the Cauchy problem for non-cutoff homogeneous Kac’s equation. Kinet. Relat. Models 2(4), 647–666, 2009. doi: 10.3934/krm.2009.2.647
  31. 31.
    Lerner, N., Morimoto, Y., Pravda-Starov, K., Xu, C.J.: Gelfand–Shilov smoothing properties of the radially symmetric spatially homogeneous Boltzmann equation without angular cutoff. J. Differ. Equ. 256(2), 797–831, 2014. doi: 10.1016/j.jde.2013.10.001
  32. 32.
    Lerner, N., Morimoto, Y., Pravda-Starov, K., Xu, C.J.: Gelfand-Shilov and Gevrey smoothing effect for the spatially inhomogeneous non-cutoff Kac equation. J. Funct. Anal.269(2), 459–535, 2015. doi: 10.1016/j.jfa.2015.04.017
  33. 33.
    Levermore, C.D., Oliver, M.: Analyticity of solutions for a generalized Euler equation. J. Differ. Equ.133(2), 321–339, 1997. doi: 10.1006/jdeq.1996.3200
  34. 34.
    Lin, S.Y.: Gevrey regularity for the noncutoff nonlinear homogeneous Boltzmann equation with strong singularity. Abst. Appl. Anal. p. Art. ID 584169, 2014. doi: 10.1155/2014/584169
  35. 35.
    Lions, P.L.: Compactness in Boltzmann’s equation via Fourier integral operators and applications. I, II. J. Math. Kyoto Univ. 34(2), 391–427, 429–461, 1994Google Scholar
  36. 36.
    Lions P.L.: Compactness in Boltzmann’s equation via Fourier integral operators and applications. III. J. Math. Kyoto Univ. 34(3), 539–584 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Mischler, S., Wennberg, B.: On the spatially homogeneous Boltzmann equation. Annales de l’Institut Henri Poincare (C) Nonlinear Analysis 16(4), 467–501, 1999. doi: 10.1016/s0294-1449(99)80025-0
  38. 38.
    Morimoto, Y., Ukai, S.: Gevrey smoothing effect of solutions for spatially homogeneous nonlinear Boltzmann equation without angular cutoff. J. Pseudo-Differ. Oper. Appl. 1(1), 139–159, 2010. doi: 10.1007/s11868-010-0008-z
  39. 39.
    Morimoto, Y., Ukai, S., Xu, C.J., Yang, T.: Regularity of solutions to the spatially homogeneous Boltzmann equation without angular cutoff. Discrete Contin. Dyn. Syst. 24(1), 187–212, 2009. doi: 10.3934/dcds.2009.24.187
  40. 40.
    Morimoto, Y., Xu, C.J.: Ultra-analytic effect of Cauchy problem for a class of kinetic equations. J. Differ. Equ. 247(2), 596–617, 2009. doi: 10.1016/j.jde.2009.01.028
  41. 41.
    Mouhot, C., Villani, C.: Regularity theory for the spatially homogeneous boltzmann equation with cut-off. Arch. Ration. Mech. Anal. 173(2), 169–212, 2004. doi: 10.1007/s00205-004-0316-7
  42. 42.
    Pao, Y.P.: Boltzmann collision operator with inverse-power intermolecular potentials. I, II. Commun. Pure Appl. Math. 27(4), 407–428, 559–581, 1974. doi: 10.1002/cpa.3160270402, doi: 10.1002/cpa.3160270406
  43. 43.
    Pinkus, A.: Some extremal properties of perfect splines and the pointwise Landau problem on the finite interval. J. Approx. Theory 23(1), 37–64, 1978. doi: 10.1016/0021-9045(78)90077-1
  44. 44.
    Shadrin, A.: The Landau-Kolmogorov inequality revisited. Discrete Contin. Dyn. Syst. 34(3), 1183–1210, 2014. doi: 10.3934/dcds.2014.34.1183
  45. 45.
    Toscani, G., Villani, C.: Probability metrics and uniqueness of the solution to the Boltzmann equation for a Maxwell gas. J. Stat. Phys. 94(3-4), 619–637, 1999. doi: 10.1023/A:A1004508706950
  46. 46.
    Truesdell C.: On the pressures and the flux of energy in a gas according to Maxwell’s kinetic theory. II. J. Ration. Mech. Anal. 5(1), 55–128 (1956)MathSciNetzbMATHGoogle Scholar
  47. 47.
    Ukai, S.: Local solutions in Gevrey classes to the nonlinear Boltzmann equation without cutoff. Jpn. J. Appl. Math. 1(1), 141–156, 1984. doi: 10.1007/BF03167864
  48. 48.
    Villani, C.: On a new class of weak solutions to the spatially homogeneous Boltzmann and Landau equations. Arch. Ration. Mech. Anal. 143(3), 273–307, 1998. doi: 10.1007/s002050050106
  49. 49.
    Villani, C.: A review of mathematical topics in collisional kinetic theory. In: Friedlander, S., Serre, D. (eds.) Handbook of Mathematical Fluid Dynamics, Vol. 1, pp. 71–305. North-Holland, Amsterdam, 2002. doi: 10.1016/S1874-5792(02)80004-0
  50. 50.
    Yin, Z., Zhang, T.F.: Gevrey regularity for solutions of the non-cutoff Boltzmann equation: The spatially inhomogeneous case. Nonlinear Anal. Real World Appl. 15, 246–261, 2014. doi: 10.1016/j.nonrwa.2013.08.003
  51. 51.
    Zhang, T.F., Yin, Z.: Gevrey regularity of spatially homogeneous Boltzmann equation without cutoff. J. Differ. Equ. 253(4), 1172–1190, 2012. doi: 10.1016/j.jde.2012.04.023

Copyright information

© The Author(s) 2017

Authors and Affiliations

  1. 1.Aix Marseille Univ, Université de Toulon, CNRS, CPTMarseilleFrance
  2. 2.Institute for AnalysisKarlsruhe Institute of Technology (KIT)KarlsruheGermany

Personalised recommendations